Tuesday, June 17, 2008

Scans/Needles/Thermometers/etc

This past Friday, I went to Georgetown for a PET scan. The guy inserted the IV and started me on saline solution. That was fine. He then injected me with the radioactive material. I started thinking about exactly what was happening inside of me...

"I don't feel so good."
"Do you need to lie down?"
"Yeah, I probably should."

He started walking me down the hall and while my eyes were still open, the hallway went dark. I couldn't see a thing. I laid on a table for about an hour before they scanned me. While I was on the table, he came back in with a treat! I was required to drink a liter of crap that was supposed to taste like "berry." Riiiight. I got less than half in me and now I was dizzy AND sick in my stomach. Fun.

Then, this past Monday, I was at Johns Hopkins for my pre-operative tests. My pulse, temp, and pressure were all good. I even gained two pounds in the past few weeks. The really good news is that my latest CAT scan showed that my blood clot has disappeared! I still have to remain on the blood thinning daily shots because I'll be more at risk for another clot after my next surgery. But, I should be able to stop them in a couple of months. I'll do a dance then. (Just in my room...no one can watch.)

5 comments:

Cris said...

Sounds like a bad experience but good news overall, right?

"Just in my room...no one can watch." - otherwise that's a different kind of website that you would charge for and we shouldn't access from work, huh?

Melissa said...

I've been reading silently for a while now. I just wanted to let you know that I don't know that I could do what you're doing to fight this. Don't for a minute think that you're doing "what anyone would do in the situation." You're far braver than most people I know. Keep fighting. It's working.

Michelle said...

Yay...no more blood clot! Soon...no more needles!

Ev said...

i will kick any blood clot's ass!

i'm glad things are looking up and i am sorry that you have to go through this crap.

you are rad.

Ev said...
This comment has been removed by the author.